Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 28, NWS Tampa Bay, FL

April 14, 20085 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 14, 2008, 4:53 AM EDT for 5 counties in Florida. It took effect at Apr 14, 2008, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 4:53 AM EDT (08:53 UTC)
In effect from
Apr 14, 2008, 12:00 PM EDT
Expired
Apr 14, 2008, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1824 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 140853
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
453 AM EDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES
ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TODAY...
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY
EVENING...

.DRY AIR HAS MOVED INTO THE REGION AND WILL RESULT IN LOW RELATIVE
HUMIDITIES AWAY FROM THE COAST TODAY. THE DRY AIR WILL REMAIN WITH
US FOR THE NEXT FEW DAYS.

FLZ039-042-048-049-051-055-060-151130-
/O.CAN.KTBW.FW.A.0026.080414T1600Z-080414T2300Z/
/O.NEW.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/
LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-
453 AM EDT MON APR 14 2008

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH FOR
TODAY HAS BEEN CANCELLED.

RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 35 PERCENT THIS
AFTERNOON DUE TO INCREASED CLOUD COVER AND COOLER TEMPERATURES.
RELATIVE HUMIDITIES WILL BE LOWER ON TUESDAY...WITH 4 OR MORE
HOURS OF CRITICAL RELATIVE HUMIDITIES POSSIBLE ALONG WITH 20 FOOT
WINDS OF 15 TO 20 MPH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ043-052-056-057-061-062-065-151130-
/O.UPG.KTBW.FW.A.0026.080414T1600Z-080414T2300Z/
/O.NEW.KTBW.FW.W.0028.080414T1600Z-080414T2300Z/
/O.NEW.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
453 AM EDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING.

RELATIVE HUMIDITIES WILL DROP TO BETWEEN 30 AND 35 PERCENT THIS
AFTERNOON WHILE WINDS INCREASE TO 15 TO 20 MPH. THIS WILL CREATE
RED FLAG CONDITIONS...MAINLY WELL INLAND FROM THE COAST. DRY AIR
WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...AND RED FLAG
CONDITIONS ARE POSSIBLE AGAIN TUESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
2 follow-up statements
000 
WWUS82 KTBW 141833
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
233 PM EDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES
ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TODAY...
...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES
ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TUESDAY...

.DRY AIR HAS MOVED INTO THE REGION AND WILL RESULT IN LOW
RELATIVE HUMIDITIES AWAY FROM THE COAST TODAY AND THEN ALL LOCATION
TOMORROW AFTERNOON. THE DRY AIR WILL REMAIN WITH US FOR THE NEXT FEW
DAYS.

FLZ043-052-056-057-061-062-065-142300-
/O.UPG.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/
/O.NEW.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
/O.CON.KTBW.FW.W.0028.000000T0000Z-080414T2300Z/
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
233 PM EDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES WILL DROP TO BETWEEN 30 AND 35 PERCENT THIS
AFTERNOON WHILE WINDS INCREASE TO 15 TO 20 MPH. THIS WILL CREATE
RED FLAG CONDITIONS...MAINLY WELL INLAND FROM THE COAST. DRY AIR
WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...AND RED FLAG
CONDITIONS ARE EXPECTED AGAIN TUESDAY AFTERNOON AND POSSIBLY FOR
THE NEXT FEW DAYS AFTER THAT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ039-042-048-049-051-055-060-142300-
/O.UPG.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/
/O.NEW.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-
233 PM EDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 35 PERCENT THIS
AFTERNOON DUE TO INCREASED CLOUD COVER AND COOLER TEMPERATURES.
RELATIVE HUMIDITIES WILL BE LOWER ON TUESDAY...WITH 4 OR MORE
HOURS OF CRITICAL RELATIVE HUMIDITIES POSSIBLE ALONG WITH 20 FOOT
WINDS OF 15 TO 20 MPH. RED FLAG CONDITIONS ARE POSSIBLE AGAIN FOR
THE NEXT FEW DAYS AFTER THAT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 142310
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
710 PM EDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES
ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TUESDAY...

.DRY AIR HAS MOVED INTO THE REGION AND WILL RESULT IN ALL
LOCATIONS REACHING RED FLAG CONDITIONS TUESDAY AFTERNOON. THE DRY AIR
WILL REMAIN WITH US FOR THE NEXT FEW DAYS.

FLZ043-052-056-057-061-062-065-151130-
/O.EXP.KTBW.FW.W.0028.000000T0000Z-080414T2300Z/
/O.CON.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
710 PM EDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
TUESDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. 

DRY AIR WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...AND
RED FLAG CONDITIONS ARE EXPECTED AGAIN TUESDAY AFTERNOON AND
POSSIBLY FOR THE NEXT FEW DAYS AFTER THAT

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ039-042-048-049-051-055-060-151130-
/O.CON.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-
710 PM EDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
TUESDAY. 

RELATIVE HUMIDITIES WILL BE LOWER ON TUESDAY...WITH 4 OR MORE
HOURS OF CRITICAL RELATIVE HUMIDITIES POSSIBLE ALONG WITH 20 FOOT
WINDS OF 15 TO 20 MPH. RED FLAG CONDITIONS ARE POSSIBLE AGAIN FOR
THE NEXT FEW DAYS AFTER THAT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:14 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 14, 3:14 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
314 AM EDT MON APR 14 2008

.SHORT TERM (TODAY - WEDNESDAY)...LARGE MID-UPR TROF COVERING MUCH
OF THE EASTERN HALF OF THE COUNTRY WILL CONTINUE TO SHIFT EAST
TODAY. A SHORT WAVE MOVING AROUND THE BASE WILL HELP PUSH A
SECONDARY COLD FRONT ACROSS THE STATE LATER THIS MORNING. ALTHOUGH
ITS FAIRLY DRY ALOFT...A MID LEVEL POCKET OF COOL AIR WILL HELP IN
THE FORMATION OF STRATO CU AND/OR ALTO CU OVER THE EASTERN GULF
WHICH WILL MOVE OVER MUCH OF OUR CWA TODAY. THIS PROCESS CAN BE SEEN
ON IR LOOP ALREADY UNDERWAY ATTM OVER THE NE GULF. FORECAST
SOUNDINGS FOR TODAY SHOW THE LAYER BETWEEN 750-900 MB BECOMING
NEARLY SATURATED. GIVEN THIS MOISTURE COMBINED WITH
INSTABILITY...CANT RULE OUT A FEW SPRINKLES TODAY WITH VERY LITTLE
QPF. CURRENT 10 POPS WITH RW-- (ISOLATED SPRINKLES) IN THE WX
GRIDS SHOULD SUFFICE.

THE OTHER PART OF THIS STORY OF COURSE IS THE UNSEASONABLY COLD
AIRMASS MOVING IN BEHIND THIS FRONT. TEMPS TODAY UNDER CLOUDS AND
CAA WILL CLIMB ONLY TO THE MID 60S ACROSS OUR NATURE COAST
COUNTIES...AROUND 70 ACROSS OUR CENTRAL ZONES...AND MID 70S SOUTH
NEAR FT MYERS. THE NEXT TWO NIGHTS WILL BE VERY CHILLY FOR THIS TIME
OF YEAR. LOWS TONIGHT MORE A FACTOR OF ADVECTION RATHER THAN
RADIATION...THANKS TO LINGERING STRATO CU AND A LIGHT BREEZE...BUT
STILL APPROACHING RECORDS IN SOME SPOTS WITH LOWS FROM THE UPPER 30S
INTERIOR NATURE COAST COUNTIES TO MID 40S CENTRAL ZONES...AND UPPER
40S SOUTH. CHILLY AGAIN FOR HIGHS TUESDAY...MID 60S NORTH...UPPER
60S CENTRAL...AND LOW 70S SOUTH ZONES. WITH WINDS DIMINISHING AND
MAINLY CLEAR SKIES...NOW APPEARS WEDNESDAY MORNING MAY BE THE
COLDEST MORNING OF THIS AIRMASS GIVEN THE BETTER CONDITIONS FOR
RADIATIONAL COOLING. LOWS WEDNESDAY MORNING WILL RANGE FROM THE MID
30S NORTH TO LOWER 40S CENTRAL...AND MID 40S SOUTH. CANT RULE OUT A
PATCH OR TWO OF FROST IN THE NORMALLY COLDER SHELTERED LOCATIONS...
BUT OVERALL LOOKS LIKE DWPTS STAY ABOVE 32 MOST PLACES.

OTHERWISE...IN TERMS OF SENSIBLE WEATHER...ONCE WE GET PAST THE LOW
CLOUDS TODAY AND EARLY TONIGHT...SKIES SHOULD BE MAINLY CLEAR THE
REST OF THE SHORT TERM PERIOD.

&&

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...AN UPPER-LEVEL RIDGE WILL
REPLACE THE UPPER-LEVEL TROUGH OVER THE EASTERN U.S. IN THE
WEDNESDAY NIGHT THROUGH FRIDAY TIME FRAME...THEN THE NEXT
UPPER-LEVEL TROUGH WILL MOVE TOWARD THE EASTERN SEABOARD BY SUNDAY.

AT THE SURFACE...HIGH PRESSURE WILL BE CENTERED OVER NORTH FLORIDA
ON THURSDAY. THIS FEATURE WILL GRADUALLY SHIFT EASTWARD INTO THE
ATLANTIC...BUT WILL MAINTAIN A RIDGE ACROSS THE STATE THROUGH
SATURDAY. WITH THE HIGH NEARLY DIRECTLY OVERHEAD...IT WILL BE COOL
AGAIN THURSDAY MORNING...BUT NOT AS COOL AS WEDNESDAY MORNING. THE
AIRMASS WILL MODIFY RAPIDLY ON THURSDAY...WITH TEMPERATURES CLIMBING
SOME 25 TO 30 DEGREES FROM THE MORNING LOWS. MOST AREAS AWAY FROM
THE IMMEDIATE COAST WILL SEE TEMPERATURES CLIMB INTO THE UPPER 70S
WITH SOME LOWER 80S FAR SOUTH THURSDAY AFTERNOON. ALSO...MOISTURE
WILL BE TRAPPED TO OUR SOUTH DURING THIS PERIOD...SO RAIN CHANCES
WILL BE NEXT TO NOTHING. OTHER THAN THE COOL MORNING ON THURSDAY...
TEMPERATURES WILL RETURN TO NEAR AVERAGE THROUGH SATURDAY.

ON SUNDAY...BOTH THE GFS AND ECMWF BRING A FRONTAL BOUNDARY INTO
NORTH FLORIDA...WITH ENOUGH MOISTURE FOR AT LEAST SOME SHOWER
ACTIVITY OUT AHEAD OF IT. THE UPPER-LEVEL TROUGH WILL HAVE MOVED OFF
TO THE EAST ALREADY...SO DRY NORTHWEST FLOW ABOVE 700 MB WILL KEEP
SHOWERS SHALLOW AND NEGATE THE POSSIBILITY OF THUNDER. WITH THIS IN
MIND...I WILL JUST INTRODUCE A 20 PERCENT CHANCE FOR SHOWERS ON
SUNDAY...EXCEPT FOR CHARLOTTE AND LEE COUNTIES WHICH SHOULD BE FAR
ENOUGH SOUTH OF THE FRONTAL BOUNDARY TO REMAIN DRY. EVEN IF THE
BOUNDARY SLIPS SOUTH INTO OUR FORECAST AREA...THE AIRMASS BEHIND THE
FRONT IS NOT PARTICULARLY COLD...SO TEMPERATURES SHOULD REMAIN NEAR
AVERAGE FOR THIS TIME OF YEAR.

&&

.AVIATION...A LINE OF MID-LEVEL CLOUDS WITH BASES BETWEEN 7000 AND
10000 FEET IS HEADING SOUTHEAST TOWARD THE AREA...AND SHOULD REACH
THE NORTHERN TERMINALS AROUND 5 AM OR SO. AFTER THAT...COOL
NORTHWESTERLY WINDS OVER THE WARMER GULF WATERS WILL CREATE A BROKEN
TO OVERCAST DECK OF STRATOCUMULUS CLOUDS...WHICH WILL MOVE ONSHORE
NEAR PIE/TPA/SRQ AROUND SUNRISE...THEN INTO RSW/FMY AROUND MID-DAY.
WILL KEEP CLOUD BASES ABOVE 3000 FEET FOR NOW...BUT THERE IS SOME
CHANCE THAT MVFR CEILINGS COULD OCCUR.

&&

.MARINE...WINDS NEAR SCA IN SPOTS ATTM AS NW WINDS GRADUALLY ON THE
INCREASE. MODELS LOCKING IN ON SCA CONDITIONS FURTHER DEVELOPING
TODAY...THUS WILL RAISE SCA FOR ALL WATERS. IN ADDITION TO THE WIND
AND SEA HAZARDS...GUSTY ONSHORE FLOW WILL INCREASE THE RIP CURRENT
RISK FOR TODAY. WILL GO WITH AT LEAST A MODERATE RISK IN OUR SRF.
RIGHT NOW LOOKS LIKE WAVE HEIGHTS WILL STAY JUST BELOW OUR CRITERIA
FOR HIGH SURF. WINDS WILL GRADUALLY COME DOWN DURING THE MIDDLE TO
LATTER PART OF THE WEEK...WITH FAIRLY LIGHT WINDS EXPECTED ATTM FOR
NEXT WEEKEND.

&&

.FIRE WEATHER...FOR TODAY...GUIDANCE SHOWING BEST POTENTIAL FOR RH
TO DROP AOB 35 PERCENT WILL BE OUR INTERIOR ZONES. THIS IS DUE IN PART
TO THE CLOUDS AND COOLER TEMPS...ALONG WITH AN ONSHORE NW FLOW
HELPING TO KEEP DWPTS UP. HOWEVER WITH GUSTY WINDS EXPECTED...
WILL UPGRADE FIRE WX WATCH TO WARNING ON THE CHANCE THAT RH EVEN
BRIEFLY DROPS TO 35 PCNT ALONG WITH THE GUSTY WINDS. RFW
CONDITIONS APPEAR A MORE DEFINITE THREAT TOMORROW AND WEDNESDAY
WITH LONGER DURATIONS OF RH BELOW 35 PCNT. WILL ISSUE FIRE WX
WATCH FOR TUESDAY FOR ALL COUNTIES BUT PINELLAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  70  49  68  48 /  10   5   0   5
FMY  75  54  72  49 /  10   5   0   5
GIF  71  46  68  47 /  10   5   0   5
SRQ  71  50  68  47 /  10   5   0   5
BKV  67  40  66  38 /  10   5   0   5
SPG  69  55  67  54 /  10   5   0   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO- HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA- SUMTER.

RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE-POLK-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20
TO 60 NM.

&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION...EJ
Hazardous weather outlook, Apr 14, 4:32 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
432 AM EDT MON APR 14 2008

FLZ039-042-043-048>052-055>057-060>062-065-142130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
432 AM EDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

WINDS AND SEAS WILL CONTINUE TO INCREASE OVER THE COASTAL WATERS
TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT. BOATERS SHOULD CONSIDER
POSTPONING WATER ACTIVITIES UNTIL CONDITIONS IMPROVE. IN
ADDITION...THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY.
PERSONS GOING TO THE BEACHES TODAY SHOULD BE AWARE OF THIS INCREASED
RIP CURRENT DANGER. PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE
EXPERIENCED WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP
CURRENT...DONT TRY TO FIGHT ITS SEAWARD PULL. MOVE ACROSS THE
CURRENT IN A DIRECTION FOLLOWING THE SHORELINE...THEN SWIM TO SHORE
ONCE YOU ARE OUT OF THE CURRENT.

LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT TODAY FOR
PORTIONS OF WEST CENTRAL FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UNSEASONABLY COLD AIRMASS OVER THE REGION WILL RESULT IN CHILLY
TEMPERATURES TUESDAY AND WEDNESDAY MORNING. LOW TEMPERATURES BOTH
MORNINGS WILL RANGE FROM THE MID TO UPPER 30S NORTH OF TAMPA
BAY...LOW TO MIDDLE 40S AROUND TAMPA BAY...TO UPPER 40S SOUTH OF THE
BAY NEAR FORT MYERS. IT WILL REMAIN RATHER BREEZY EACH DAY...THUS
MAKING IT FEEL EVEN COLDER. BE SURE TO DRESS CHILDREN WARMLY FOR THE
WAIT AT THE BUS STOP TUESDAY AND WEDNESDAY MORNING.

GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE WATERS THROUGH THE
MIDDLE OF THE WEEK. SMALL CRAFT OPERATORS SHOULD CONSIDER
POSTPONING BOATING UNTIL CONDITIONS IMPROVE.

BEACH GOERS SHOULD ALSO BE AWARE THAT A MODERATE RISK OF RIP
CURRENTS WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK. PERSONS
SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING
IN THE SURF. IF CAUGHT IN A RIP CURRENT...DONT TRY TO FIGHT ITS
SEAWARD PULL. MOVE ACROSS THE CURRENT IN A DIRECTION FOLLOWING THE
SHORELINE...THEN SWIM TO SHORE ONCE YOU ARE OUT OF THE CURRENT.

RELATIVE HUMIDITY VALUES TUESDAY AND WEDNESDAY AFTERNOON WILL BE
BELOW 35 PERCENT FOR SEVERAL HOURS. THIS WILL LEAD TO DANGEROUS FIRE
WEATHER CONDITIONS WITH THE POTENTIAL FOR RAPID SPREAD OF WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:53 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter10 hr
Apr 14, 2:33 PM EDTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter28 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.